Consult Doctors. Free.
Ask a doctor in Singapore. Get answers in 24 hours.
DxD will always be free for the first 1000 members who sign up.
Hi Drs, my face has been suffering from hormone dependent dermatitis for a few years. Whenever I stop using topical creams (elomet cream and ezenide), my face will break out with lots of itchy rashes, redness, and dry skin. Please advice what treatment I can go with, and how to deal with this. Your advice and help are highly appreciated. Thank you.
Thank you for your question. In managing facial dermatitis or eczema, it is important to ensure that you use gentle products like soap free cleansers and moisturisers on the face. Sometimes, less is better, so avoid using too many products on the face if possible as that may sometimes cause more irritation.
As for the rashes recurring after discontinuation of the steroids, it could be due to a relapse of the eczema or a condition known as perioral dermatitis, which is steroid induced rash on the face. In perioral dermatitis, the rash usually flares on discontinuation of the topical steroids, and improves with reapplication of the steriod. This leads to a dependance on the topical steroids. This can be treated with oral antibiotics like doxycycline.
I would suggest seeing your dermatologist to confirm the diagnosis, so that the appropriate treatment can be given.
Dr Colin Theng
The Skin Specialists & Laser Clinic